MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE; LP TALAR IMPACTOR INSERT

EXACTECH, INC. VANTAGE; LP TALAR IMPACTOR INSERT
Model Number 351-07-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: pending evaluation, "no information provided.".
 
Event or Problem Description
It was reported that during impaction, the joint was very stiff and the surgeon had to hit the talar impactor very hard to push the final implant in.When the first talar impactor plastic protection broke, we had another on that was onsite to use but it broke as well.After removing the broken piece and cleaning out the patient, we could still use the talar impactor plastic protection to complete the surgery with no further complications.There was a small surgical delay that was less than 5 minutes.The patient did not experience any adverse event as a result of the surgical delay/ prolongation.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken talar impactor cover reported was likely the result of the material not being designed to properly withstand the stresses experienced during use which led to ultimate fracture of the devices.

Brand Name
VANTAGE
Common Device Name
LP TALAR IMPACTOR INSERT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key14140501
Report Number1038671-2022-00427
Device Sequence Number11762562
Product Code HSN
UDI-Device Identifier10885862563415
UDI-Public10885862563415
Combination Product (Y/N)N
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351-07-04
Device Catalogue Number351-07-04
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown